Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 37, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 10, 2000, 11:52 AM EDT for Delaware County, Sullivan County, New York. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2000, 11:52 AM EDT (15:52 UTC)
- Expired
- May 10, 2000, 1:00 PM EDT
- In force
- 68 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Delaware County, NY, Sullivan County, NY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 101553 SVRBGM NYC025-105-101700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1152 AM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SULLIVAN COUNTY IN CENTRAL NEW YORK. NORTHEASTERN DELAWARE COUNTY IN CENTRAL NEW YORK. * UNTIL 100 PM EDT. * AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES SOUTH OF LIVINGSTON MANOR...OR ABOUT 3 MILES WEST OF PARKSVILLE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANDERSON...DEBRUCE AROUND NOON EDT. ARKVILLE...MARGARETVILLE AROUND 1240 PM EDT. FLEISCHMANNS AROUND 1245 PM EDT. HALCOTTSVILLE AROUND 1250 PM EDT. THIS IS A DANGEROUS STORM WITH LARGE HAIL. INTENSE LIGHTNING IS ALSO OCCURRING WITH THIS STORM. STAY INDOORS AWAY FROM WINDOWS. SPORER LAT...LON 4183 7496 4175 7474 4226 7431 4239 7464
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:15 AM EDT, 37 minutes earlier.
Area forecast discussion, May 10, 11:15 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 1115 AM EDT WED MAY 10 2000 ...UPDATED ZONES TO INCLUDE HEADLINE FOR SEVERE THUNDERSTORM WATCH...NO OTHER CHANGES... AN ACTIVE AFTN ON TAP FOR THE FCST AREA AS CDFNT BEGINS ITS PUSH THRU THE FCST AREA. XPCT AN ORGANIZED LINE TO DVLP/MOVE INTO THE RGN FROM THE WEST LATER THIS MRNG. MANY AREAS SEEING SUNSHINE THIS MRNG AIDING DESTABLIZATION. IMPRSV UPR LVL DIVERGENCE IN THE RR QUAD AND MAX 50A HGT FALLS PROGGED OVER THE FA THIS AFTN ALONG WITH SOME MID LVL CAA. ALSO SOME ENHANCEMENT OF LOW LVL CONVERGENCE DUE TO ERLY COMPONENT OF FLOW ACRS ERN ZONES (A REFLECTION OF THE BACKDOOR FNT). CONCERNS MAY TRANSITION FROM SCT SVR TO POTNL FOR +RA AS THE AFTN WEARS ON. VILS IN THE U40S OR GREATER ARE CORRELATING NICELY TO SVR HAIL RPTS THIS MRNG. ONLY EDITORIAL CHGS IN THE MRNG UPDATE. .BGM...SEVERE THUNDERSTORM WATCH ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. BRADY
In the hours before
Special weather statement, May 10, 8:44 AM EDT, 3 hours 8 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-101800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 844 AM EDT WED MAY 10 2000 ...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA... SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD TODAY AS A COLD FRONT APPROACHES THE REGION THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE FINGER LAKES AND CENTRAL SOUTHERN TIER OF NEW YORK LATE THIS MORNING...AND THEN MOVE EASTWARD ACROSS THE REMAINDER OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THIS AFTERNOON. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. IN ADDITION...HEAVY RAINS WILL BE POSSIBLE WHICH MAY CAUSE SOME LOCALIZED FLOODING. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR POSSIBLE WATCHES OR WARNINGS. WEATHER INFORMATION CAN ALSO BE FOUND ON OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/BGM. BRADY
Special weather statement, May 10, 10:32 AM EDT, 1 hour 20 minutes before
NYZ022-024-PAZ038-039-047-044-043-040-048-NYZ062-057-046-045-055-056- 025-016-015-023-017-044-018-036-037-009-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1032 AM EDT WED MAY 10 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 500 PM EDT FOR THE FOLLOWING COUNTIES: STEUBEN NY... CHEMUNG NY... BRADFORD PA... SUSQUEHANNA PA... LUZERNE PA... LACKAWANNA PA... WYOMING PA... WAYNE PA... PIKE PA... SULLIVAN NY... DELAWARE NY... OTSEGO NY... CHENANGO NY... TIOGA NY... BROOME NY... TOMPKINS NY... SENECA NY... YATES NY... SCHUYLER NY... CAYUGA NY... CORTLAND NY... ONONDAGA NY... MADISON NY... ONEIDA NY... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 500 PM EDT.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:29 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 61 min |
| May 9, 8:40 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 60 min |
| May 10, 7:18 AM EDT | Severe Thunderstorm Warning | BGM | Steuben | 57 min |
| May 10, 7:24 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 36 min |
| May 10, 8:48 AM EDT | Severe Thunderstorm Warning | BGM | Seneca | 27 min |
| May 10, 8:56 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 34 min |
| May 10, 9:50 AM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 55 min |
| May 10, 10:57 AM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tompkins | 48 min |
| May 10, 11:07 AM EDT | Severe Thunderstorm Warning | BGM | Broome | 38 min |
| May 10, 11:12 AM EDT | Severe Thunderstorm Warning | BGM | Steuben | 63 min |
| May 10, 11:28 AM EDT | Severe Thunderstorm Warning | BGM | Tioga | 47 min |
| May 10, 11:29 AM EDT | Severe Thunderstorm Warning | BGM | Chenango | 61 min |
| May 10, 11:30 AM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 60 min |
| May 10, 11:30 AM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 60 min |
| May 10, 11:33 AM EDT | Severe Thunderstorm Warning | BGM | Cortland | 42 min |
| May 10, 11:39 AM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 66 min |
| May 10, 11:46 AM EDT | Severe Thunderstorm Warning | BGM | Yates | 59 min |
| May 10, 11:55 AM EDT | Severe Thunderstorm Warning | BGM | Broome | 50 min |
| May 10, 12:03 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 57 min |
| May 10, 12:09 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler | 66 min |
| May 10, 12:23 PM EDT | Severe Thunderstorm Warning | BGM | Seneca | 37 min |
| May 10, 12:30 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 60 min |
| May 10, 12:32 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 43 min |
| May 10, 12:38 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga | 67 min |
| May 10, 12:38 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 67 min |
| May 10, 12:38 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 37 min |
| May 10, 12:54 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 66 min |
| May 10, 1:00 PM EDT | Tornado Warning | BGM | Tompkins | 45 min |
| May 10, 1:06 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 54 min |
| May 10, 1:24 PM EDT | Severe Thunderstorm Warning | BGM | Cortland, Onondaga | 51 min |
| May 10, 1:38 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 52 min |
| May 10, 1:54 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 51 min |
| May 10, 2:44 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga | 46 min |
| May 10, 3:19 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 41 min |
| May 10, 3:19 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 41 min |
| May 10, 3:48 PM EDT | Flash Flood Warning | BGM | Broome, Chenango | 3 hr |
| May 10, 5:35 PM EDT | Flash Flood Warning | BGM | Tioga | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.